Hi Mike. welcome to healing well and sorry about your diagnosis. Yep there's lots of us here who suffer from the various forms of pain associated with RA plus the various side effects of the toxic drugs used to treat it. Mtx is a cancer drug at higher concentrations and you really need to drink as much water as you can each day to help flush it through your system. I sometimes get hot flushes with it but not the shivers, also get mouth ulcers and have lost a lot of hair. Its not a nice drug but it really helps with the swelling. Both my hips are affected too and I get occassional jabs of cortisone in them which really helps. You could ask your rheumy about that option. I feel wonderful for about 5 or 6 weeks...no pain. Its worth the discomfort to have those weeks of relief.
Everyones experience with RA is there own, no two alike almost!!! Everyone reacts differently to drugs etc. so you unfortunately have to journey that bumpy road alone but you can at least whinge about it here!!! We are always ready to listen. There are a lot of arthritis drugs out there. So if mtx isn't enough I'm sure your rheumy will move you onto one of the biological agents, they are a bit like wonder drugs and have made enormous differences to the lives of people with arthritis. I'm on humira and mtx but atypically its not enough for me, though I am much better than without them, but I won't go there. Again welcome and let us know how you are going, golitho.